MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RMT281216
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 09/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore that on (b)(6) 2012, the patient presented with an abdominal aortic aneurysm and was treated with a gore® excluder® aaa endoprosthesis.It was stated that on (b)(6) 2022 the endoprostheses was explanted due to type ii endoleak.The patient's outcome is unknown.
 
Additional Manufacturer Narrative
No patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.Other code: the medical device returned to a third party for further investigation.The analysis report was shared with gore and evaluated appropriately.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore that on (b)(6) 2012, the patient presented with an abdominal aortic aneurysm and was treated with a gore® excluder® aaa endoprosthesis.Endoleak was detected in (b)(6) 2020.Aneurysm growth is reported as 2cm in one year.It was stated that on (b)(6) 2022, the endoprostheses was explanted due to type ii endoleak which perfused the lumbar arteries.No harm to the patient.
 
Additional Manufacturer Narrative
Cause investigation and conclusion: additional information to the event has been requested from the third party and were provided.The provided information was captured in the event description.A review of the manufacturing records indicated the lots met all pre-release manufacturing specifications.With the information reported to gore this investigation is considered complete, the cause of the complaint was unable to be determined.Based on the event description and the subsequent investigation, no further information was provided to gore, therefore we are unable to determine the cause of this incident and assign a root cause.Considering the nature of this event and the results of this investigation, this occurrence did not warrant remedial, corrective or preventative action in addition to no field safety action.The risk management documents for the gore® excluder® aaa endoprosthesis were reviewed.No potential new or different reasonably foreseeable risk related to the device or its use were identified based on this event.The benefit of the product has been assessed against the overall residual risk and determined that the benefit of the product outweighs the risk to the patient.Ongoing risk/benefit assessment and acceptability of residual risk serves to reaffirm risk acceptability based on current performance.No corrective measures are needed as a result of this event.Gore monitors complaints closely to ensure that risks remain within the bounds estimated in the risk management documents.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY MOUNTAIN B/P
3750 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
kerstin haberländer
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16311920
Report Number2017233-2023-03693
Device Sequence Number17843263
Product Code MIH
UDI-Device Identifier00733132610686
UDI-Public00733132610686
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2015
Device Model NumberRMT281216
Device Catalogue NumberRMT281216
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale